Alert archive / Nebraska / Wind Advisories in 2007
Wind Advisory 5, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Feb 16, 2007, 4:19 AM CST for 8 counties in Nebraska. It took effect at Feb 16, 2007, 3:00 PM CST. It was in force for 24 min.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2007, 4:19 AM CST (10:19 UTC)
- In effect from
- Feb 16, 2007, 3:00 PM CST
- Expired
- Feb 16, 2007, 3:24 PM CST
- In force
- 24 min
- Issued by
- NWS Omaha, NE
Counties Antelope County, NE, Boone County, NE, Colfax County, NE, Cuming County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Stanton County, NE
The radar
The Omaha radar (KOAX), 112 km from the middle of the area, began a volume at 10:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 10.3 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KOAX 161019 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 419 AM CST FRI FEB 16 2007 ...VERY WINDY CONDITIONS EXPECTED LATER TODAY... .A FAST MOVING ALBERTA CLIPPER SYSTEM WILL PLUNGE INTO THE REGION THIS AFTERNOON AND TONIGHT. SOUTHWEST WINDS TODAY WILL SWITCH TO THE NORTHWEST BY LATE AFTERNOON OR EARLY EVENING...AND INCREASE INTO THE 25 TO 35 MPH RANGE...WITH GUSTS OVER 40 MPH. LIGHT SNOW IS ALSO POSSIBLE...BUT THE HIGHEST SNOW AMOUNTS WILL FALL NORTHEAST OF THE AREA. NEZ016-017-030>033-042-043-161830- /O.NEW.KOAX.WI.Y.0005.070216T2100Z-070217T0600Z/ ANTELOPE-PIERCE-BOONE-MADISON-STANTON-CUMING-PLATTE-COLFAX- INCLUDING THE CITIES OF...NELIGH...PIERCE...ALBION...NORFOLK... STANTON...WEST POINT...COLUMBUS...SCHUYLER 419 AM CST FRI FEB 16 2007 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT. SOUTHWEST WINDS WILL SWITCH TO THE NORTHWEST AND INCREASE TO ABOVE 30 MPH AT TIMES LATE THIS AFTERNOON AND EVENING. WIND GUSTS OVER 40 MPH ARE LIKELY THROUGH AT LEAST MIDNIGHT. LIGHT SNOW MAY ACCOMPANY THE STRONG WINDS...WITH AN INCH OR SO OF SNOW POSSIBLE. SOME AREAS OF BLOWING SNOW COULD DROP VISIBILITIES TO A MILE AT TIMES THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS73 KOAX 161732 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1132 AM CST FRI FEB 16 2007 ...VERY WINDY CONDITIONS EXPECTED LATE THIS AFTERNOON AND TONIGHT... .A FAST MOVING ALBERTA CLIPPER SYSTEM WILL PLUNGE INTO THE REGION THIS AFTERNOON AND TONIGHT. SOUTHWEST WINDS WILL TURN TO THE NORTHWEST BY LATE AFTERNOON OR EARLY EVENING...AND INCREASE INTO THE 25 TO 35 MPH RANGE...WITH GUSTS OVER 40 MPH. LIGHT SNOW IS ALSO POSSIBLE. NEZ016-017-030>033-042-043-170145- /O.CON.KOAX.WI.Y.0005.070216T2100Z-070217T0600Z/ ANTELOPE-PIERCE-BOONE-MADISON-STANTON-CUMING-PLATTE-COLFAX- INCLUDING THE CITIES OF...NELIGH...PIERCE...ALBION...NORFOLK... STANTON...WEST POINT...COLUMBUS...SCHUYLER 1132 AM CST FRI FEB 16 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT. SOUTHWEST WINDS WILL SWITCH TO THE NORTHWEST AND INCREASE TO GREATER THAN 30 MPH AT TIMES LATE THIS AFTERNOON AND EVENING. WIND GUSTS OVER 40 MPH ARE LIKELY THROUGH AT LEAST MIDNIGHT. LIGHT SNOW MAY ACCOMPANY THE STRONG WINDS...WITH AN INCH OR SO OF SNOW POSSIBLE. SOME AREAS OF BLOWING SNOW COULD DROP VISIBILITIES TO A MILE AT TIMES THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KOAX 162124 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 324 PM CST FRI FEB 16 2007 ...STRONG WINDS TO MOVE IN TONIGHT... NEZ016-017-030>033-042-043-162230- /O.CAN.KOAX.WI.Y.0005.000000T0000Z-070217T0600Z/ ANTELOPE-PIERCE-BOONE-MADISON-STANTON-CUMING-PLATTE-COLFAX- INCLUDING THE CITIES OF...NELIGH...PIERCE...ALBION...NORFOLK... STANTON...WEST POINT...COLUMBUS...SCHUYLER 324 PM CST FRI FEB 16 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE WIND ADVISORY. $$ NEZ078-088>090-092-170530- /O.NEW.KOAX.WI.Y.0006.070217T0000Z-070217T1200Z/ SALINE-JEFFERSON-GAGE-JOHNSON-PAWNEE- INCLUDING THE CITIES OF...CRETE...FAIRBURY...BEATRICE... TECUMSEH...PAWNEE CITY 324 PM CST FRI FEB 16 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST SATURDAY. VERY STRONG NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS AROUND 45 MPH ARE EXPECTED TONIGHT. EXPECT SOME FLURRIES OR A CHANCE OF LIGHT SNOW. THE COMBINATION OF STRONG WINDS AND FLURRIES OR LIGHT SNOW MAY PRODUCE SOME SNOW AND BLOWING SNOW...REDUCING VISIBILITIES TO A MILE OR TWO. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ZAPOTOCNY
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Feb 16, 3:50 AM CST, 29 minutes earlier.
Area forecast discussion, Feb 16, 3:50 AM CST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
350 AM CST FRI FEB 16 2007
.DISCUSSION...
PRECIP CHANCES/TYPES AND WIND TODAY/TONIGHT ARE THE MAIN FORECAST
CONCERNS.
CLIPPER SYSTEM IS STILL ON TRACK TO AFFECT THE PLAINS THIS
AFTERNOON AND TONIGHT. MODELS ARE FAIRLY SIMILAR WITH THE TRACK OF
THE SURFACE LOW...BUT DIFFER ON PRECIP AMOUNT/AXIS. 00Z AND 06Z
NAM FORECASTS ARE UNCHARACTERISTICALLY MORE BULLISH THAN GFS WITH
QPF...PAINTING OVER A HALF INCH OF LIQUID IN OUR NORTH AND
NORTHEAST CWA. GFS/RUC ARE MORE SIMILAR AND LESS THAN HALF OF THAT
AMOUNT. GIVEN FAST MOVING NATURE OF CLIPPER SYSTEMS...AM INCLINED
TO SIDE WITH LESSER QPF AMOUNTS OF GFS/RUC...AND THIS AGREES WITH
HPC QPF FORECASTS.
AS SYSTEM APPROACHES THIS AFTERNOON...EXPECT PRECIP TO BREAK OUT
IN THE NORTHERN CWA NEAR OR JUST PAST NOON. INITIAL PRECIP TYPES
MAY BRING A MIX OF SLEET/RAIN/SNOW AS NOSE OF WARM AIR WILL SURGE
NORTHEAST AHEAD OF MAIN LOW PRESSURE AREA. COULD EVEN SEE A BRIEF
PERIOD OF FREEZING RAIN IF SURFACE TEMPERATURES DONT RESPOND TO
STRONG WARM ADVECTION AS CURRENTLY THINKING. STILL THINK ANY MIX
WILL BE RELATIVELY BRIEF AND A SWITCH TO SNOW WILL OCCUR QUICKLY
AFTER PRECIP BEGINS WITH EVAPORATIONAL COOLING WET BULBING TEMPS
BELOW FREEZING UNDER COLD AIR ALOFT. HAVE PLACED HIGHEST QPF AND
THUS SNOW TOTALS ALONG AND JUST LEFT OF EXPECTED SURFACE LOW
TRACK...A TRIED AND TRUE FORECAST COOKBOOK METHOD...SO WILL HAVE
TO WATCH HOW THIS TRACK WORKS OUT. NORTHERN AREAS OF THE CWA WILL
SEE SNOW DEVELOP FIRST THIS AFTERNOON...WITH A RAPID SPREAD TO THE
SOUTHEAST COVERING AREAS IN THE NORTHEAST CWA. STRONG WINDS ALSO
EXPECTED NEAR AND BEHIND THIS SYSTEM...SO WHERE SNOW AMOUNTS WILL
APPROACH 3 INCHES...EXPECT SOME BLOWING OF SNOW WILL BE POSSIBLE.
HOWEVER WITH TEMPERATURES IN THE 20S OR EVEN HIGHER...MAY NOT SEE
AS MUCH BLOWING SNOW AS IF TEMPS WERE COLDER. WILL ISSUE WINTER
WEATHER ADVISORY FOR THOSE AREAS ALONG THE NORTHERN PERIPHERY OF
THE CWA. SNOW TOTALS WILL TAPER TO THE SOUTHWEST WITH THE OMAHA
METRO LIKELY SEEING 1 OR 2 INCHES AND AN INCH OR LESS IN LINCOLN
AND SOUTH AND WEST.
WINDS WILL BE STRONGEST TONIGHT AND WILL LIKELY FOCUS OVER CENTRAL
NEBRASKA WHERE MOMENTUM TRANSFER WILL BE MORE LIKELY UNDER STACKED
JET SEGMENTS BETWEEN THE SURFACE AND 700MB. NORTHWEST CWA IS NEAR
ENOUGH THIS AXIS SO HAVE PLACE WIND ADVISORY THERE. MAY HAVE TO
ADJUST THIS SOUTH AND EAST WITH AFTERNOON PACKAGE...BUT AS CLIPPER
SYSTEM RACES SOUTHEAST...PRESSURE GRADIENT SHOULD RELAX ENOUGH TO
KEEP WINDS BELOW ADVISORY LEVELS.
PRECIP SHOULD END SHORTLY AFTER MIDNIGHT BUT ANOTHER SHOT OF MID
LEVEL MOISTURE AS DEPICTED ON THE GFS MAY BRING SOME FLURRIES TO
PARTS OF THE CWA ON SATURDAY. WILL HAVE TO ADD THIS TO LATER
FORECASTS IF IT LOOKS SIGNIFICANT...BUT FOR NOW WARMER
TEMPERATURES LOOKS TO BE MAIN WEATHER STORY. 850 TEMPS TRY TO WARM
A COUPLE OF DEGREES SATURDAY WITH PLENTY OF MIXING PUSHING TEMPS
NEAR FREEZING. A RETURN TO SOUTHERLY SURFACE WINDS...SUNSHINE AND
850 TEMPS ABOVE FREEZING POINT TO HIGHS WELL ABOVE FREEZING SUNDAY
WITH THE SOUTHWEST CWA THE WARMEST.
HAVE NOT CHANGED FORECAST BEYOND SUNDAY. ANOTHER QUICK SYSTEM
ROLLING THROUGH THE PLAINS COULD BRING A RAIN/SNOW MIX TUESDAY
MORNING...BUT OTHERWISE TEMPERATURES WILL BE IN THE 30S OR 40S ON
AVERAGE.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST
TONIGHT FOR NEZ011-012-015-018-034.
WIND ADVISORY FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT
FOR NEZ016-017-030>033-042-043.
IA...WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST
TONIGHT FOR IAZ043-055-056.
&&
DERGANHazardous weather outlook, Feb 15, 5:00 PM CST, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 500 PM CST THU FEB 15 2007 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-161200- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 500 PM CST THU FEB 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND FRIDAY A STRONG UPPER LEVEL DISTURBANCE WILL START TO AFFECT THE AREA ON FRIDAY. THIS WILL BRING THE CHANCE FOR A MIX OF SNOW...SLEET AND LIGHT RAIN. SOME SNOW ACCUMULATION IS POSSIBLE...ESPECIALLY ACROSS NORTHEAST NEBRASKA AND SOUTHWEST IOWA...BUT AMOUNTS WILL BE MAINLY LESS THAN AN INCH. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY THE SYSTEM MENTIONED PREVIOUSLY WILL CONTINUE TO AFFECT THE AREA FRIDAY NIGHT...WITH POTENTIAL FOR MORE LIGHT SNOW. IN ADDITION... STRONG NORTH AND NORTHWEST WINDS GUSTING TO 40 MPH OR MORE WILL ACCOMPANY THE STORM SYSTEM. THIS MAY LEAD TO WIDESPREAD AREAS OF BLOWING AND DRIFTING SNOW...REDUCING VISIBILITIES. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR FRIDAY. MILLER
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 4:11 AM CST | Winter Weather Advisory | OAX | Burt, Cedar, Knox, Thurston, Wayne | 11 hr |
| Feb 16, 12:56 PM CST | Freezing Rain Advisory | OAX | Gage, Jefferson, Pawnee, Saline | 2 hr |
| Feb 16, 3:18 PM CST | Snow and Blowing Snow Advisory | OAX | Antelope, Boone, Burt, Butler, Cass, Cedar and 19 more | 12 hr |
| Feb 16, 3:24 PM CST | Wind Advisory | OAX | Antelope, Boone, Butler, Cedar, Colfax, Gage and 11 more | 12 hr |
Nearby
Wind Advisories in Nebraska, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.